Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Shepard-Bernoulli operators


Authors: R. Caira and F. Dell'Accio
Journal: Math. Comp. 76 (2007), 299-321
MSC (2000): Primary 41A05, 41A25; Secondary 65D05
DOI: https://doi.org/10.1090/S0025-5718-06-01894-1
Published electronically: August 8, 2006
MathSciNet review: 2261023
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the Shepard-Bernoulli operator as a combination of the Shepard operator with a new univariate interpolation operator: the generalized Taylor polynomial. Some properties and the rate of convergence of the new combined operator are studied and compared with those given for classical combined Shepard operators. An application to the interpolation of discrete solutions of initial value problems is given.


References [Enhancements On Off] (What's this?)

  • 1. M. Abramowitz, I. Stegun, Handbook of mathematical functions with formulas, graphs, and mathematical tables, Reprint of the 1972 edition, John Wiley & Sons, Inc., New York, 1984. MR 0757537 (85j:00005a)
  • 2. R.P. Agarwal, P.J.Y. Wong, Error inequalities in polynomial interpolation and their applications, Mathematics and its Applications, 262, Kluwer Academic Publishers, Dordrecht, 1993. MR 1449390 (97m:41001)
  • 3. K.E. Atkinson, An Introduction to Numerical Analysis, John Wiley & Sons, New York, 1978. MR 0504339 (80a:65001)
  • 4. R.E. Barnhill, Representation and approximation of surfaces, in: Mathematical Software III, J.R. Rice, eds., Academic Press, New York (1977) 68-119. MR 0489081 (58:8556)
  • 5. Gh. Coman, Hermite-type Shepard operators, Rev. Anal. Numér. Théor. Approx. 26 (1997) 33-38. MR 1703917
  • 6. Gh. Coman, Shepard operators of Birkhoff-type, Calcolo 35 (1998) 197-203. MR 1740751 (2001b:41026)
  • 7. Gh. Coman, L. Tâmbulea, A Shepard-Taylor approximation formula, Studia Univ. Babes-Bolyai Math. 33 (1998) 65-73.MR 1027361 (90i:41003)
  • 8. Gh. Coman, R.T. Trîmbitas, Combined Shepard univariate operators, East J. Approx. 7 (2001) 471-483. MR 1882130 (2002j:41018)
  • 9. Gh. Coman, R.T. Trîmbitas, Shepard operators of Lagrange-type, Studia Univ. Babes-Bolyai Math. 42 (1997) 75-83.
  • 10. F. Costabile, Expansions of real functions in Bernoulli polynomials and applications, Conf. Semin. Mat. Univ. Bari 273 (1999) 1-13. MR 1710747 (2000k:33014)
  • 11. F.A. Costabile, F. Dell'Accio, Expansion over a rectangle of real functions in Bernoulli polynomials and applications, BIT 41 (2001) 451-464.MR 1854267 (2002g:65015)
  • 12. F. Costabile, F. Dell'Accio, Expansions over a simplex of real functions by means of Bernoulli polynomials, Numer. Algorithms 28 (2001) 63-86.MR 1887748 (2003b:41024)
  • 13. P.J. Davis, Interpolation and Approximation, Dover Publications, Inc., New York, 1975.MR 0380189 (52:1089)
  • 14. B. Della Vecchia, G. Mastroianni, On functions approximation by Shepard-type operators--a survey, in: Approximation theory, wavelets and applications, S.P. Singh, eds., Kluwer Academic Publishers, Dordrecht (1995) 335-346. MR 1340899
  • 15. R. Farwig, Rate of convergence of Shepard's global interpolation formula, Math. Comp. 46 (1986) 577-590. MR 0829627 (88a:65015)
  • 16. R.L. Graham, D.E. Knuth, O. Patashnik, Concrete Mathematics. A foundation for computer science, 2nd edition, Addison-Wesley Publishing Company, Reading, MA, 1994. MR 1397498 (97d:68003)
  • 17. T.E. Hull, W.H. Enright, B.M. Fellen, A.E. Sedgwick, Comparing numerical methods for ordinary differential equations, SIAM J. Numer. Anal. 9 (1972) 603-637. MR 0351086 (50:3577)
  • 18. R. Jordan, Calculus of Finite Differences, Chelsea Publishing Co., New York, 1960. MR 0183987 (32:1463)
  • 19. R.J. Renka, A.K. Cline, A triangle-based $ C^{1}$ interpolation method, Rocky Mountain J. Math. 14 (1984) 223-237. MR 0736175 (85j:65005)
  • 20. R.J. Renka, Multivariate Interpolation of Large Sets of Scattered Data, ACM Trans. Math. Software 14 (1988) 139-148. MR 0946761 (89d:65009)
  • 21. R.J. Renka, Algorithm 660, QSHEP2D: Quadratic Shepard Method for Bivariate Interpolation of Scattered Data, ACM Trans. Math. Software 14 (1988) 149-150.
  • 22. R.J. Renka, Algorithm 661, QSHEP3D: Quadratic Shepard Method for Trivariate Interpolation of Scattered Data, ACM Trans. Math. Software 14 (1988) 151-152.
  • 23. L.L. Schumaker, Fitting surfaces to scattered data, in: Approximation Theory II, G.G. Lorentz, C.K. Chui, and L.L. Schumaker, eds., Academic Press, New York (1977) 203-268. MR 0426369 (54:14312)
  • 24. D. Shepard, A two-dimensional interpolation function for irregularly-spaced data, in: Proceedings of the 1968 23rd ACM National Conference, ACM Press, New York (1968) 517-524.
  • 25. M.G. Trîmbitas, Combined Shepard-least square operators--computing them using spatial data structures, Studia Univ. Babes-Bolyai Math. 47 (2002) 119-128. MR 1993911 (2004c:41045)
  • 26. C. Zuppa, Error estimates for modified local Shepard's interpolation formula, Appl. Numer. Math. 49 (2004) 245-259. MR 2045501 (2005a:41020)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 41A05, 41A25, 65D05

Retrieve articles in all journals with MSC (2000): 41A05, 41A25, 65D05


Additional Information

R. Caira
Affiliation: Dipartimento di Matematica, Università della Calabria, 87036 Rende (Cs), Italy
Email: caira@unical.it

F. Dell'Accio
Affiliation: Dipartimento di Matematica, Università della Calabria, 87036 Rende (Cs), Italy
Email: fdellacc@unical.it

DOI: https://doi.org/10.1090/S0025-5718-06-01894-1
Keywords: Univariate interpolation, combined Shepard operator, degree of exactness, rate of convergence
Received by editor(s): November 4, 2004
Received by editor(s) in revised form: June 3, 2005
Published electronically: August 8, 2006
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society